STRESSED ABOUT HIGH CHOLESTEROL UPDATE FROM MAISIE

Hi all, posted an update to my original question, not sure if any of you who replied have seen it as I posted it as a reply so thought I would put a new post here for you to catch up on events.

Wanted to thank you all for your replies and support and thought I would give you an updated on what's happening.

Started on 10mg Ezetrol (ezetimibe) before Christmas before commencing on the low dose statin therapy (5mg Rosuvastatin twice weekly). Should have been on Ezetrol for 4-6 weeks before taking the statin. However after only one tablet the old side effects started so was told to leave them off for a couple of days then start again....took another and back to square one...pain, burning sensations in my back and awful pain in my knee, shoulders and arms.

Now after talking to consultant have been told as I can't tolerate the Ezetrol after only a couple of tablets he dosn't consider it appropriate to commence with the Rosuvastatin even at a low dose. So....where does this leave me? In all honesty in some respects I felt relieved on one hand that I was told not to take the statin as I'd forgotten how bad the pain was that I'd experienced before but having taken the Ezetrol for two days it brought it all back.

However on a positive note I have heard concerning the genetic testing for FH and I go for a meeting in February and to the genetic centre in March for testing.

No idea what will happen after that and still feel quite stressed about things but trying to be more positive.

Have an appointment with my G.P. tomorrow concerning another matter so will discuss things with him.

Maisie

8 Replies

oldestnewest
  • Oh Maisie-dazy, little wonder you were stressed. Let,s hope the new year brings a better solution to the problem. Meanwhile keep positive and in touch, we,re all here x

  • Yes, lots of us on here know what it's like to be stressed about our cholesterol levels!

    Also, Maisie we are all individuals with different circumstances, what is right for me may not be right for you...so all we can do is pool our experiences and help in that way. It's a pain, but ultimately empowering (word of the year!) .

  • Ask about other treatments - either any statins you've not tried yet, or bile sequestration (colestipol hydrochloride most likely). There's a fact sheet on the main heart UK website. Sequestration is crude, but side effects will be limited to the stomach.

  • I've been thinking of you, Maisie, and I hope you get your medication sorted and can get back to being less stressed and feeling positive. I wish you, and all contributors, a happy and healthier new year.

    Stories in the newspapers mention calls for the whole population of over 50's to be on statins, which I find disturbing. It seems medical policies are dictated by accountants who just look at generalised statistics. Medication is an intensely personal thing (obviously) and I hope GP's are never pressurised to lose sight of that.

  • Hello whitelocke, How I agree with you about the statin idea!!! We, as patients, have to be in the driving seat when it comes to medication. Isn't it funny that those who need life saving treatment for cancer, etc., can only have it if they live in certain areas of the country, but statins will be available to everyone! Couldn't have anything to do with cost could it???!!!!!????? All the best to you

  • Hello maisie, Let us know how you get on with the FH test results. The treatment for any FH diagnosis is very patient-focussed so those who have FH in their family are the ones to advise you on the pros and cons of statins or any other medication that they have come across in their search for a healthier future.

    I cannot see how being in agony and living a miserable life just to keep a, still fully unresearched, level of cholesterol to a certain number can possibly be a "heathy" option. It amazes me that only some 50 years ago we were totally unaware of the impact of cholesterol on our bodies, the HDL and LDL levels or any of the other numbers we are now being bombarded with these days. How did my great grandmother live to be over 80 in the 1920s without all this knowledge!! She just grew her own vegetables with no chemical sprays, ate meat and fish daily and fresh from butcher and fishmonger, kept her own hens for eggs and meat, had unpasteurised milk, butter and cheese and walked everywhere!!

    Hope the GPs visit was positive, and try not to panic too much about your cholesterol levels. You haven't told us all the figures you were given. Were you told? Some professionals have this "need to know" attitude to medical results and a "bless 'em, we are the Drs they are the patient they just need to take the tablets" attitude to medication and don't think we, the patient, need to know the full picture! WRONG!!!!! We need to know everything to make the right choices for us, not them.

    Keep in touch, and let us know how you get on.

  • Hi all and thank you for your replies. I had a good meeting with my G.P. on Friday and told him everything the consultant has said and also that my appointments for the genetic testing has been arranged. He said that I should be guided by the Lipid consultant, even though I think my G.P. would like to see me on some medication now rather than waiting. The only medication I haven't tried are fibrates and at the present moment I think that until the genetic results are back things are all at a stand still due to the side effects with everything I have tried.

    Regarding Patch14s question - my readings are in my original post of 16th December "Stressed about High Cholesterol".

    Today is my birthday and I am determined to enjoy it and to enjoy the new year and take every day as it comes. I wish you all good health and happiness for 2013.

    Many thanks once again for the support I've received here, bless you all!

    Maisie x

  • Wow - you had severe side-effects on colestipol? That's a new one to me :-(

You may also like...